# SDR QXEA2019121200455

- Difficulty date: December 10, 2019
- Submitted: December 12, 2019
- Operation: Air carrier
- Aircraft: N403QX
- Make and model: Bombdr DHC8402
- Aircraft serial: 4037
- Aircraft time: 43,139 hours, 45,794 cycles
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Inoperative
- Stage of operation: TX
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

APU FAILED TO START ON ONE ATTEMPT. MULTIPLE PEOPLE OUTSIDE THE AIRCRAFT REPORTED A 6-8' FLAME FROM THE APU EXHAUST. WHEN THE MECHANIC OPENED THE CLAMSHELL, A SMALL PUDDLE OF RAW FUEL DROPPED TO THE GROUND. REMOVED FROM SERVICE. CLEANED RESIDUAL FUEL FROM APU DOORS/COMPARTMENT. PERFORMED APU START 2X PER Q400 AMM TASK 49-00-00-869-801. PERFORMED GVI OF APU FUEL LINES/COMPONENTS WHILE RUNNING, NO ACTIVE LEAKS OBSERVED. APU STARTS AND SHUTS DOWN NORMALLY. RETURNED TO SERVICE. NO PARTS REPLACED.
